Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 85, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 21, 2018, 9:26 PM PDT. It took effect at May 22, 2018, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2018, 9:26 PM PDT (04:26 UTC)
- In effect from
- May 22, 2018, 3:00 PM PDT
- Expired
- May 22, 2018, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
906 WHUS76 KMTR 220426 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 926 PM PDT Mon May 21 2018 PZZ530-221230- /O.EXP.KMTR.SC.Y.0084.000000T0000Z-180522T0400Z/ /O.NEW.KMTR.SC.Y.0085.180522T2200Z-180523T0400Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from 3 PM to 9 PM PDT Tuesday. * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ531-220530- /O.EXP.KMTR.SC.Y.0084.000000T0000Z-180522T0400Z/ San Francisco Bay South of the Bay Bridge- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ570-221230- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1900Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TUESDAY... * WINDS...Northwest 20 to 25 kt with gusts up to 30 kt. * SEAS...7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ571-221230- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1600Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 8 feet. $$ PZZ575-221000- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 8 feet. $$ PZZ576-221000- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Northwest 15 to 20 kt with gusts up to 30 kt. * SEAS...6 to 8 feet. $$ PZZ540-221230- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1600Z/ Point Arena To Point Reyes To 10 nm- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS...Northwest 20 to 25 kt with gusts up to 30 kt. * SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ545-221000- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Point Reyes To Pigeon Point To 10 nm- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 8 feet. $$ PZZ560-221000- /O.CON.KMTR.SC.Y.0083.000000T0000Z-180522T1000Z/ Pigeon Point to Point Pinos To 10 nm- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...5 to 7 feet. $$ PZZ565-221000- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Point Pinos To Point Piedras Blancas To 10 nm- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ535-221000- /O.CON.KMTR.SC.Y.0083.000000T0000Z-180522T1000Z/ Monterey Bay- 926 PM PDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...West 10 to 20 kt...with occasional gusts to 25 kt. * SEAS...5 to 7 feet. $$
4 follow-up statements
823 WHUS76 KMTR 220940 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 240 AM PDT Tue May 22 2018 PZZ575-221045- /O.EXP.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ576-221045- /O.EXP.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ545-221045- /O.EXP.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Point Reyes To Pigeon Point To 10 nm- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ560-221045- /O.EXP.KMTR.SC.Y.0083.000000T0000Z-180522T1000Z/ Pigeon Point to Point Pinos To 10 nm- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ565-221045- /O.EXP.KMTR.SC.Y.0080.000000T0000Z-180522T1000Z/ Point Pinos To Point Piedras Blancas To 10 nm- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ535-221045- /O.EXP.KMTR.SC.Y.0083.000000T0000Z-180522T1000Z/ Monterey Bay- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ570-221745- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1900Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ571-221600- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1600Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...5 to 7 feet. $$ PZZ540-221600- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1600Z/ Point Arena To Point Reyes To 10 nm- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Northwest 15 to 25 kt. * SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ530-221745- /O.CON.KMTR.SC.Y.0085.180522T2200Z-180523T0400Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 240 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Southwest 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
925 WHUS76 KMTR 221550 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 850 AM PDT Tue May 22 2018 PZZ571-221700- /O.EXP.KMTR.SC.Y.0080.000000T0000Z-180522T1600Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 850 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ PZZ540-221700- /O.EXP.KMTR.SC.Y.0080.000000T0000Z-180522T1600Z/ Point Arena To Point Reyes To 10 nm- 850 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ PZZ570-221900- /O.CON.KMTR.SC.Y.0080.000000T0000Z-180522T1900Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 850 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...Northwest around 20 kt with gusts up to 25 kt. * SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ530-230000- /O.CON.KMTR.SC.Y.0085.180522T2200Z-180523T0400Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 850 AM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west at 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
327 WHUS76 KMTR 222134 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 234 PM PDT Tue May 22 2018 PZZ530-230400- /O.CON.KMTR.SC.Y.0085.180522T2200Z-180523T0400Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 234 PM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
648 WHUS76 KMTR 230403 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 903 PM PDT Tue May 22 2018 PZZ530-230515- /O.EXP.KMTR.SC.Y.0085.000000T0000Z-180523T0400Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 903 PM PDT Tue May 22 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have dropped below advisory criteria therefore the Small Craft Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 21, 9:10 PM PDT, 16 minutes earlier.
Area forecast discussion, May 21, 9:10 PM PDT, 16 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
910 PM PDT Mon May 21 2018
.SYNOPSIS...Seasonably cool conditions will persist through
midweek with periods of night and morning low clouds. An upper
level low will approach the coast late in the week and may result
in a few rain showers over portions of the region from late
Thursday into Friday.
&&
.DISCUSSION...as of 9:10 PM PDT Monday...No updates planned this
evening. Low clouds starting to spread inland quickly with 4 mb
sfo to sac gradient in place producing 30 plus mph wind gusts into
the Bay. Nearly all airports already reporting cloud decks around
1000 feet which is supported by profiler data. Inland areas that
saw lots of sunshine today warmed into the upper 70s while upper
50s and 60s persisted near the coasts and bays. It was the second
consecutive day of no clearing for portions of the San Mateo coast
and northwest Monterey county. Even inland locations such as
Carmel Valley only topped out at a chilly 57 degrees.
Cyclonic flow associated with upper low over southeast California
will keep deep marine layer in place Tuesday morning with
continued strong onshore gradients. With cold SST in place expect
another day of seasonably cool temperatures, even inland where
highs will only reach the lower 70s.
Weak ridging Weds into early Thursday but no big changes of note.
The 00z nam is in and legitimate shower chances now look possible
late Thursday night into Friday as we start the holiday weekend.
Unseasonably strong and cold upper low looks to have potential to
bring some cool showers, mainly to coastal and north bay
locations. Drying trend for the weekend with hint of warming
Sunday and Memorial day Monday.
&&
.PREV DISCUSSION...as of 01:29 PM PDT Monday...A mid/upper level low
pressure center over southern and central California continues to
produce showers over the interior portion of the state. Meanwhile,
coastal clouds persist from the San Mateo coastline down through
the Monterey Bay region and offshore. Clear sky conditions inland
and over the North Bay have allowed for temperatures at this hour
to warm into the 70s while 50s persist at the coast. As this upper
level feature moves very little in the next day or so, look for
another round of patchy coastal drizzle and return of low clouds
late tonight into Tuesday morning.
Onshore flow will increase late Tuesday into Wednesday as the
mid/upper level low shifts a bit inland. This will result in a
slight cooling trend across inland areas through midweek with
temperatures generally near to a few degrees below seasonal
averages. In addition, periods of night/morning low clouds are
likely to persist in response to the marine layer.
The next upper level system is forecast to approach the central
California coast late in the week. The medium range models have been
consistent in bringing precipitation to portions of the region from
late Thursday night into Friday. With this, have added a slight
chance of showers to the forecast during this time frame. However,
confidence in widespread precipitation is low at this time. This
next system will also help to maintain temperatures at or below
seasonal averages as well. A bit of a warming and drying trend is
then likely late in the upcoming holiday weekend as the trough
shifts inland and a ridge of high pressure builds off of the
coast.
&&
.AVIATION...As of 5:20 PM PDT Monday...Areas coastal stratus are
resulting in MVFR ceilings while inland it's VFR. Gusty onshore
winds will usher stratus inland tonight and Tuesday morning. Local
IFR possible on the coast tonight and Tuesday morning. Clearing
back to the coast returns Tuesday afternoon.
Vicinity of KSFO...MVFR ceiling tonight, gusty westerly winds til
05z this evening. VFR forecast to return by 19z Tuesday, gusty
westerly winds resuming in the afternoon.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR ceilings already, local IFR ceilings
developing later this evening and overnight. VFR forecast to return
by late Tuesday morning.
&&
.MARINE...as of 09:00 PM PDT Monday...Moderate northwest winds
will gradually decrease through the remainder of the day and
tonight. The strongest winds will be located north of Point Reyes
and will occasionally become gusty. These gusty winds may produce
steep fresh swell. Mixed seas with a long period southwest swell
combined with a shorter period northwest swell through the coming
days.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Mry Bay until 3 AM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 3 AM
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 3 AM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm
&&
PUBLIC FORECAST: RWW
AVIATION: Canepa
MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.